Alert archive / Iowa / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 159, NWS Des Moines, IA

August 8, 2012Butler County, Cerro Gordo County, Franklin County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Aug 8, 2012, 6:05 PM CDT for Butler County, Cerro Gordo County, Franklin County, Iowa. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2012, 6:05 PM CDT (23:05 UTC)
Expired
Aug 8, 2012, 6:30 PM CDT
In force
25 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Butler County, IA, Cerro Gordo County, IA, Franklin County, IA

The radar

The Des Moines radar (KDMX), 137 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 6:25 PM CDTHAIL 16 Ne Hampton, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 11.1 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2012-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2012-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1632 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

990 
WUUS53 KDMX 082305
SVRDMX
IAC023-033-069-082330-
/O.NEW.KDMX.SV.W.0159.120808T2305Z-120808T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
605 PM CDT WED AUG 8 2012

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BUTLER COUNTY IN NORTH CENTRAL IOWA...
  SOUTHEASTERN CERRO GORDO COUNTY IN NORTH CENTRAL IOWA...
  NORTHEASTERN FRANKLIN COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 630 PM CDT

* AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR SHEFFIELD...OR 21 MILES
  SOUTH OF MASON CITY...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HANSELL...AREDALE...DUMONT AND BRISTOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...
SEEK SHELTER IN A REINFORCED BUILDING.

&&

LAT...LON 4270 9287 4276 9330 4294 9327 4292 9301
      4291 9301 4291 9294 4290 9281
TIME...MOT...LOC 2305Z 278DEG 25KT 4284 9316
WIND...HAIL 60MPH <.75IN

$$
1 follow-up statement
640 
WWUS53 KDMX 082322
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
622 PM CDT WED AUG 8 2012

IAC033-082332-
/O.CAN.KDMX.SV.W.0159.000000T0000Z-120808T2330Z/
CERRO GORDO IA-
622 PM CDT WED AUG 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CERRO GORDO
COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4290 9294 4272 9300 4276 9330 4291 9320
      4291 9303 4291 9302 4291 9294
TIME...MOT...LOC 2322Z 287DEG 12KT 4282 9311

$$

IAC023-069-082330-
/O.CON.KDMX.SV.W.0159.000000T0000Z-120808T2330Z/
FRANKLIN IA-BUTLER IA-
622 PM CDT WED AUG 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BUTLER AND NORTHEASTERN FRANKLIN COUNTIES UNTIL 630 PM CDT...

AT 617 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF SHEFFIELD...OR
22 MILES NORTH OF IOWA FALLS...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  HANSELL AND AREDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4290 9294 4272 9300 4276 9330 4291 9320
      4291 9303 4291 9302 4291 9294
TIME...MOT...LOC 2322Z 287DEG 12KT 4282 9311
WIND...HAIL 60MPH <.75IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 5:50 PM CDT, 15 minutes earlier.

Area forecast discussion, Aug 8, 5:50 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
550 PM CDT WED AUG 8 2012

...UPDATED AVIATION DISCUSSION...

.SHORT TERM /TONIGHT/...
WELL ADVERTISED SHORTWAVE PUSHING SOUTH ALONG UPPER LEVEL RIDGE HAS
ALLOWED FOR SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE WESTERN
PORTION OF THE CWA. FORCING WITH WAVE WILL CONTINUE THROUGHOUT THE
OVERNIGHT...THOUGH ANTICIPATE THE PUSH TO REMAIN EASTWARD...MORE IN
LINE WITH UPPER LEVEL FLOW. IN ADDITION...SECONDARY PUSH OF
DEVELOPMENT CURRENTLY LOCATED IN EASTERN SD WILL DIG SE AS WELL.
HAVE THEREFORE TRENDED HIGHEST POPS THROUGHOUT THE OVERNIGHT FARTHER
EAST AND NORTH....WITH PRECIPITATION ENDING QUICKLY BEHIND SYSTEM.
OVERNIGHT TEMPERATURES TRICKY WITH ONGOING PRECIPITATION AND CLOUD
COVER...BUT HAVE KEPT TEMPERATURES IN LINE WITH GOING FORECAST.
COULD SEE AREAS OF FOG IN THE MORNING WITH LOW LEVEL MOISTURE...BUT
NOT ENOUGH CONFIDENCE WITH WINDS LOOKING TO REMAIN UP AND CLOUD
COVER TO INCLUDE MENTION ATTM.

.LONG TERM /THURSDAY THROUGH WEDNESDAY/...
MODERATELY ACTIVE NORTHWEST FLOW PATTERN WILL PRODUCE A COUPLE OF
CHANCES FOR SCATTERED PRECIPITATION INTO NEXT WEEK...WITHOUT A LOT
OF HEAT. SHORT WAVE AND VORTICITY CENTER PRODUCING CURRENT
PRECIPITATION SHOULD MOSTLY EXIT SOUTHEASTERN PORTIONS OF FORECAST
AREA BY THURSDAY MORNING. SECOND STRONG UPPER CIRCULATION CENTER OR
CLOSED LOW WILL DROP SOUTH FROM THE MINNESOTA ARROWHEAD THURSDAY
MORNING TO SOUTHERN LAKE MICHIGAN BY THURSDAY MIDNIGHT. FORCING FROM
THIS FEATURE MAY BRUSH THE MASON CITY AND WATERLOO AREAS THURSDAY
AFTERNOON...BUT STRONG LOW-LEVEL COLD AND DRY ADVECTION DOES NOT
FAVOR MUCH DEVELOPMENT OF CONVECTION. SO ONLY LOW PROBABILITIES FOR
MEASURABLE PRECIPITATION OVER THE EASTERN FORECAST AREA THURSDAY.
FAIRLY STRONG LOW-LEVEL COOL FLOW WILL ALSO HOLD DOWN TEMPERATURES
IN THE 70S FOR MUCH OF THE DAY. BREEZY CONDITIONS SHOULD KEEP
TEMPERATURES FROM DROPPING TOO MUCH THU NIGHT...BUT IDEAL CONDITIONS
WITH LIGHT WINDS TO SEE SOME 40S AGAIN NORTH AND EAST OF DES MOINES
BY SAT MORNING.

ANOTHER WEAK SYSTEM FROM THE DAKOTAS WILL BRING IN PRECIPITATION
CHANCES AGAIN SATURDAY NIGHT AND SUNDAY. TIME AVAILABLE FOR MOISTURE
RETURN WILL BE LIMITED WITH THE SYSTEM...SO MOSTLY LIGHTER RAINFALL
AMOUNTS ARE ANTICIPATED. MOST OF THE RAIN SHOULD MOVE SOUTHEAST BY
SUNDAY NOON. 12Z GFS MODEL SOLUTION FOR THIS FEATURE APPEARS TO
OVERDEVELOP THE SURFACE LOW...SLOWING AND OVERINTENSIFYING THE
SYSTEM IN GENERAL...SO IT WAS LARGELY DISCOUNTED FOR DETAILS. A
BREAK IN THE WEATHER IS EXPECTED FOR MONDAY AND TUESDAY. BY
WEDNESDAY...IT LOOKS LIKE ANOTHER SYSTEM WILL APPROACH FROM THE
WEST-NORTHWEST. TIMING ON IT IS STILL IN QUESTION...BUT IT LOOKS
LIKE A STRONGER SURFACE SYSTEM IS LIKELY IN THE EARLY WEDNESDAY TO
THURSDAY TIME FRAME...ALONG WITH STRONGER THUNDERSTORM POTENTIAL.

&&

.AVIATION...09/00Z
THUNDERSTORMS WILL CONTINUE TO PUSH OUT OF REGION...AFFECTING
KMCW/KALO/KOTM BRIEFLY AFTER 00Z. BEHIND STORMS...WINDS WILL BE
PRIMARILY FROM THE NORTH...BUT WITH HIGH PRESSURE PUSHING IN. MAIN
CONCERN BECOMES FG/BR AT SITES NEAR 12Z WITH LOW LEVEL MOISTURE.
WINDS WILL LIKELY REMAIN STRONG ENOUGH AT KMCW/KFOD TO PREVENT
DEVELOPMENT. HOWEVER...WITH LIGHTER WINDS TO THE EAST WILL LIKELY
SEE FG AT KALO/KDSM/KOTM. HAVE TRENDED VISIBILITIES DOWN TO REFLECT
THIS...THOUGH STILL GREAT UNCERTAINTY. THURSDAY AFTERNOON WINDS WILL
BE STRONG AND BREEZY FROM THE NORTH.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...AWB
LONG TERM...JUNGBLUTH
AVIATION...AWB
Hazardous weather outlook, Aug 8, 4:44 PM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
444 PM CDT WED AUG 8 2012

IAZ004>007-015>017-023>028-033>039-092145-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
444 PM CDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED INTO THIS EVENING. AN
ISOLATED SEVERE STORM MAY OCCUR WITH WINDS AND HAIL THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE WELL EAST OF INTERSTATE 35
ON THURSDAY. ADDITIONAL CHANCES FOR THUNDERSTORMS ARE FORECAST
SATURDAY NIGHT INTO EARLY SUNDAY...AND AGAIN TOWARD WEDNESDAY. THE THREAT
FOR SEVERE WEATHER IS LOW OVER THE WEEKEND...BUT WILL NEED TO BE
MONITORED AS THE WEDNESDAY SYSTEM APPROACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AFTER 6 PM.

IAZ044>050-057>062-070>075-081>086-092>097-092145-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
444 PM CDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A COUPLE OF ROUNDS OF THUNDERSTORMS ARE LIKELY INTO THE OVERNIGHT.
A FEW THUNDERSTORMS MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING
WINDS THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY
ISOLATED THUNDERSTORMS ARE POSSIBLE WELL EAST OF INTERSTATE 35
ON THURSDAY. ADDITIONAL CHANCES FOR THUNDERSTORMS ARE FORECAST
SATURDAY NIGHT INTO EARLY SUNDAY...AND AGAIN TOWARD WEDNESDAY. THE THREAT
FOR SEVERE WEATHER IS LOW OVER THE WEEKEND...BUT WILL NEED TO BE
MONITORED AS THE WEDNESDAY SYSTEM APPROACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

AWB/JUNGBLUTH

In the hours before

Local storm report, Aug 8, 4:39 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
439 PM CDT WED AUG 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     TSTM WND GST     2 NW CLIVE              41.63N 93.80W
08/08/2012  M50 MPH          POLK               IA   MESONET

&&

CCOGIL
Local storm report, Aug 8, 4:42 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
442 PM CDT WED AUG 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             5 SSE BREDA             42.12N 94.94W
08/08/2012  E1.25 INCH       CARROLL            IA   OTHER FEDERAL

            NSSL SHAVE REPORT

0227 PM     HAIL             4 SE BREDA              42.14N 94.92W
08/08/2012  E0.88 INCH       CARROLL            IA   911 CALL CENTER

0228 PM     HAIL             2 E BREDA               42.18N 94.94W
08/08/2012  E1.00 INCH       CARROLL            IA   TRAINED SPOTTER

0239 PM     HAIL             SCRANTON                42.02N 94.55W
08/08/2012  E1.00 INCH       GREENE             IA   PUBLIC

0325 PM     TSTM WND GST     3 SSE BEAVER            42.00N 94.12W
08/08/2012  E60.00 MPH       BOONE              IA   EMERGENCY MNGR

            WIND WAS ACCOMPANIED BY PEA TO DIME HAIL

0337 PM     HAIL             DALLAS CENTER           41.68N 93.98W
08/08/2012  E0.88 INCH       DALLAS             IA   FIRE DEPT/RESCUE

            BRIEF PERIOD OF HAIL

0355 PM     TSTM WND GST     SSW CLIVE               41.60N 93.77W
08/08/2012  E65.00 MPH       POLK               IA   TRAINED SPOTTER

0357 PM     TSTM WND GST     WEST DES MOINES         41.57N 93.75W
08/08/2012  E60.00 MPH       POLK               IA   TRAINED SPOTTER

            AT INTERSECTION OF 68TH AND DOUGLAS...NUMEROUS 2 INCH
            DIAMETER LIMBS DOWN WITH WINDS ESTIMATED IN EXCESS OF 60
            MPH.

0359 PM     HAIL             3 NE DES MOINES         41.60N 93.58W
08/08/2012  E1.00 INCH       POLK               IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS HAIL RANGING UP TO QUARTER SIZED
            ALONG WITH STRONG WIND GUSTS. MULTIPLE BRANCHES DOWN UP
            TO 6-8 INCHES IN DIAMETER. MINOR HAIL DAMAGE TO VEHICLES.
            ALSO LOW LYING INTERSECTIONS IMPASSIBLE DUE TO STANDING
            WATER FROM HEAVY RAINS.

0402 PM     TSTM WND GST     WEST DES MOINES         41.57N 93.75W
08/08/2012  E70.00 MPH       POLK               IA   NWS EMPLOYEE

            WINDS ESTIMATED IN EXCESS OF 70 MPH. EXTREME RAINFALL
            RATES AS WELL.

0402 PM     TSTM WND GST     1 NNW DES MOINES        41.59N 93.63W
08/08/2012  E65.00 MPH       POLK               IA   BROADCAST MEDIA

            AT KCCI STUDIO

0404 PM     HAIL             URBANDALE               41.64N 93.74W
08/08/2012  M1.00 INCH       POLK               IA   TRAINED SPOTTER

0404 PM     HAIL             GRIMES                  41.66N 93.79W
08/08/2012  E1.00 INCH       POLK               IA   AMATEUR RADIO

            AMATEUR RADIO OPERATOR REPORTED QUARTER SIZED HAIL IN
            GRIMES.

0406 PM     TSTM WND GST     6 NW DES MOINES         41.64N 93.69W
08/08/2012  M66.00 MPH       POLK               IA   TRAINED SPOTTER

0409 PM     TSTM WND GST     2 E URBANDALE           41.64N 93.71W
08/08/2012  E70.00 MPH       POLK               IA   AMATEUR RADIO

            WIND ACCOMPANIED BY QUARTER HAIL

0417 PM     TSTM WND GST     2 NW CLIVE              41.63N 93.80W
08/08/2012  M50.00 MPH       POLK               IA   MESONET

&&

DEROY
Local storm report, Aug 8, 4:53 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
453 PM CDT WED AUG 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     TSTM WND GST     4 ENE DES MOINES        41.60N 93.55W
08/08/2012  E65 MPH          POLK               IA   AMATEUR RADIO

            65 MPH WINDS ESTIMATED AT THE STATE FAIR GROUNDS.

&&

CCOGIL
Local storm report, Aug 8, 5:05 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
505 PM CDT WED AUG 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     TSTM WND GST     5 WNW DES MOINES        41.61N 93.71W
08/08/2012  E62 MPH          POLK               IA   NWS EMPLOYEE

&&

CCOGIL
Local storm report, Aug 8, 5:29 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
529 PM CDT WED AUG 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             1 NNW WAUKEE            41.62N 93.87W
08/08/2012  E1.00 INCH       DALLAS             IA   NWS EMPLOYEE

            OFF DUTY NWS EMPLOYEE REPORTS QUARTER SIZED HAIL IN
            WAUKEE...ALSO RELAYED REPORT THAT STRONG WINDS HAD BLOWN
            DOWN TENTS AT THE WAUKEE FARMERS MARKET. DELAYED REPORT.
            TIME ESTIMATED FROM RADAR.

&&

LEE
Local storm report, Aug 8, 6:04 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
604 PM CDT WED AUG 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND GST     MASON CITY              43.15N 93.20W
08/08/2012  M66 MPH          CERRO GORDO        IA   MESONET

            RWIS SITE AT MASON CITY RECORDED A WIND GUST TO 66 MPH.

&&

LEE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:45 PM CDTSevere Thunderstorm WarningDMXAdair, Cass45 min
Aug 8, 2:00 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene45 min
Aug 8, 2:37 PM CDTSevere Thunderstorm WarningDMXGreene53 min
Aug 8, 3:01 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene, Guthrie43 min
Aug 8, 3:09 PM CDTSevere Thunderstorm WarningDMXAdair, Madison51 min
Aug 8, 3:30 PM CDTSevere Thunderstorm WarningDMXBoone, Story30 min
Aug 8, 3:54 PM CDTSevere Thunderstorm WarningDMXDallas, Polk38 min
Aug 8, 4:16 PM CDTSevere Thunderstorm WarningDMXJasper, Marion, Polk, Warren29 min
Aug 8, 4:45 PM CDTSevere Thunderstorm WarningDMXHancock, Winnebago36 min
Aug 8, 4:48 PM CDTSevere Thunderstorm WarningDMXWorth27 min
Aug 8, 6:29 PM CDTSevere Thunderstorm WarningDMXButler, Franklin46 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.